Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
175 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest medication for myasthenia gravis

Answered by
Dr.
Dr. Ajay Panwar

Neurologist

Practicing since :2007

Answered : 1794 Questions

default
Posted on Mon, 7 Aug 2017 in Brain and Spine
Question: My huzband has myasthenia graves what medication shoud he take?
doctor
Answered by Dr. Ajay Panwar 39 minutes later
Brief Answer:
Pyridostigmine/Steroids/Immunosuppressants

Detailed Answer:
Hi,
Thanks for being on healthcaremagic.com.
I am Dr.Ajay Panwar,a neurologist,here to answer your query.

Typically, Pyridostigmine(Distinon), oral steroids(Prednisolone) and Immunosuppressants(commonly Azathioprine) are the mainstay of therapy.However, their schedule and dosage are to be carefully monitored by a Neurologist.

Hope that helps,If you have any further questions, I shall be glad to have you in follow-up.

Regards
Dr.Ajay Panwar,
MD,DM(Neurology)
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Ajay Panwar 4 hours later
I have another question.about my husband who has Myasthenia stops taking Azathioprine and cortisone and takes only 2 Mestinon will his health get worse?

Thank you in advance.

doctor
Answered by Dr. Ajay Panwar 18 hours later
Brief Answer:
Don't change medicines unless advised.

Detailed Answer:
Hi,
Thanks for being in follow-up.

It is my sincere suggestion that medicines in Myasthenia should not be changed or stopped unless advised to do so by the treating doctor.

without steroids or azathioprine, long term management of the disease would be difficult, so, ask your husband to see his treating doctor immediately, so that he is put on the right treatment path.

Hope that helps.If you have any further questions,I shall be glad to answer them.

Regards
Dr.Ajay Panwar,
MD,DM(Neurology)
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,   ,  

Recent questions on  Cortisone

doctor1 MD

Bad a misdiagnosis, many cortisone injections, then wound up with the rep who gave the surgeon the knee, gave him the wrong, DEFECTIVE, RECALLED...

doctor1 MD

i have been haveing pain in my right arm and hand and the veins on the top of my hand are bulging. the tip of my ponter finger is also numb and...

doctor1 MD

my mom had bilateral cortisone/novocaine shoulder injections April 17 for osteoarthritis. Not taking any other medications regularly, but April 20,...

doctor1 MD

Can a cortisone shot cause your blood pressure to go up and heart rate to increase my blood pressure is usually around 119/78 and heart rate rarely...

doctor1 MD

Hi For the past week or so my fingers, in between my thumb it’s red and my next finger it’s red on the side and my middle finger its red on the...

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?

doctor1 MD

hi I was wondering if you could tell me if I have hpv . I sweat a lot down there and went to the doc about a week ago. when i got there the...